Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 291, NWS Memphis, TN

July 6, 20124 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jul 6, 2012, 3:08 PM CDT for 4 counties in Mississippi. It was in force for 82 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2012, 3:08 PM CDT (20:08 UTC)
Expired
Jul 6, 2012, 4:30 PM CDT
In force
82 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Itawamba County, MS, Monroe County, MS, Prentiss County, MS, Tishomingo County, MS

The radar

The Columbus AFB radar (KGWX), 39 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 4:20 PM CDTTSTM WND DMGMantachie, MSDOWNED POWERLINE CAUSED GRASS FIRE ON HOWELL RD IN MANTACHIE... SEVERAL TREES DOWN THROUGHOUT COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 72 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 2:58 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1117 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1748 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

122 
WUUS54 KMEG 062008
SVRMEG
MSC057-095-117-141-062130-
/O.NEW.KMEG.SV.W.0291.120706T2008Z-120706T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
308 PM CDT FRI JUL 6 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...
  EXTREME SOUTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  EXTREME SOUTH CENTRAL TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 430 PM CDT

* AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. 
  THIS STORM WAS LOCATED 8 MILES EAST OF FAIRVIEW...OR NEAR RED
  BAY...AND MOVING SOUTHWEST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FULTON.

 THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3401 8821 3406 8849 3446 8854 3448 8832
      3448 8814
TIME...MOT...LOC 2009Z 042DEG 11KT 3436 8818

$$
1 follow-up statement
123 
WWUS54 KMEG 062020
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
320 PM CDT FRI JUL 6 2012

MSC057-095-117-141-062130-
/O.CON.KMEG.SV.W.0291.000000T0000Z-120706T2130Z/
TISHOMINGO MS-PRENTISS MS-MONROE MS-ITAWAMBA MS-
320 PM CDT FRI JUL 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR ITAWAMBA...NORTHEASTERN MONROE...EXTREME SOUTHEASTERN PRENTISS
AND EXTREME SOUTH CENTRAL TISHOMINGO COUNTIES...

AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DESTRUCTIVE WINDS IN EXCESS 
OF 70 MPH AND HAIL UP TO QUARTER SIZE.  THIS STORM WAS LOCATED NEAR 
BOUNDS CROSSROADS...OR 7 MILES SOUTHWEST OF RED BAY...MOVING 
SOUTHWEST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FULTON...
JACINTO...KIRKVILLE...EASTMAN...BOUNDS CROSSROADS...TILDEN...ABNEY...
DORSEY...CARDSVILLE...TURON...CADAMY AND CLAY.

 THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3401 8821 3406 8849 3446 8854 3448 8832
      3448 8814
TIME...MOT...LOC 2020Z 052DEG 11KT 3434 8819

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:57 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 6, 12:57 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1257 PM CDT FRI JUL 6 2012

.UPDATE...
UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 1006 AM CDT FRI JUL 6 2012/

DISCUSSION...

SKIES ARE MOSTLY CLOUDY ACROSS MUCH OF NORTHWEST MISSISSIPPI WITH
MOSTLY SUNNY SKIES ACROSS THE REMAINDER OF THE FORECAST AREA.
TEMPERATURES RANGE FROM THE MID 80S TO LOWER 90S. ISOLATED SHOWERS
AND THUNDERSTORMS ARE MOVING ACROSS NORTHWEST MISSISSIPPI AT THIS
TIME. ADDITIONAL ISOLATED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON AS WELL. TEMPERATURES LOOK TO BE ON TARGET
FOR NOW BUT WOULD NOT BE SURPRISED IF THEY REMAIN A COUPLE OF
DEGREES COOLER THAN EXPECTED. NO ADDITIONAL UPDATES ARE NEEDED AT
THIS TIME.

ARS

PREV DISCUSSION... /ISSUED 807 AM CDT FRI JUL 6 2012/

DISCUSSION...

ISOLATED THUNDERSTORMS HAVE DEVELOPED OVER NORTHERN SECTIONS OF
THE FORECAST AREA THIS MORNING. WILL UPDATE FORECAST TO INCLUDE 20
POPS FOR THE ENTIRE FORECAST AREA FOR TODAY.

ARS

PREV DISCUSSION... /ISSUED 621 AM CDT FRI JUL 6 2012/

DISCUSSION...

THE STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE CENTERED OVER THE
MIDDLE MISSISSIPPI VALLEY WILL CONTINUE TO INFLUENCE THE WEATHER
OVER THE MID SOUTH TODAY THROUGH SATURDAY. VERY HOT TEMPERATURES
CAN ONCE AGAIN BE EXPECTED TODAY WITH MOST AREAS RISING INTO THE
LOWER 100S WITH THE HOTTEST TEMPERATURES OVER NORTHERN SECTIONS
WHICH ARE CLOSEST TO THE RIDGE CENTER.

ANOTHER MID LEVEL SHORTWAVE SHOULD APPROACH SOUTHERN PORTIONS OF
THE MID SOUTH TONIGHT ALONG THE SOUTHERN PERIPHERY OF THE UPPER
RIDGE. THIS MAY LEAD TO ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
TONIGHT WITH THE GREATEST CHANCES ACROSS NORTHEAST MISSISSIPPI.
MODERATE INSTABILITY WILL AGAIN BE PRESENT WITH SBCAPE VALUES
BETWEEN 1000-2000 J/KG AND LI/S TO -6C. ANY STORMS THAT DEVELOP IN
THIS HIGHER CAPE/LOW SHEAR ENVIRONMENT WITH INVERTED V SOUNDINGS
WILL POSE A THREAT FOR STRONG TO DAMAGING WIND GUSTS. OVERALL
COVERAGE AND CONVECTIVE ORGANIZATION IS STILL SOMEWHAT IN QUESTION
AND WILL DEPEND UPON COLD POOL ORGANIZATION.

THE UPPER RIDGE WILL CONTINUE TO DOMINATE ACROSS THE NORTHERN HALF
OF THE AREA THROUGH SATURDAY. TEMPERATURES SHOULD ONCE AGAIN RISE
TO NEAR 100 DEGREES OVER NORTHERN AREAS. WEAKER RIDGING OVER
SOUTHERN SECTIONS SHOULD AGAIN BE CONDUCIVE FOR SCATTERED
THUNDERSTORM DEVELOPMENT SATURDAY AFTERNOON. THIS PATTERN AND
DEGREE OF EXPECTED INSTABILITY WILL CONTINUE TO FAVOR THE
POTENTIAL FOR MICROBURST WINDS IN ANY PULSE SEVERE STORM THAT
DEVELOPS. A HIGH CAPE/LOW SHEAR ENVIRONMENT WILL PERSIST.

THE UPPER RIDGE SHOULD BREAK DOWN AREAWIDE BY SUNDAY AS A STRONGER
MID LEVEL SHORTWAVE PUSHES THROUGH THE GREAT LAKES REGION. THIS
SHOULD ALLOW FOR INCREASED COVERAGE OF SHOWERS AND THUNDERSTORMS
ACROSS THE ENTIRE AREA. ONCE AGAIN...A HIGH CAPE/LOW SHEAR
ENVIRONMENT WILL SUPPORT A FEW SEVERE THUNDERSTORMS WITH A WET
MICROBURST/DAMAGING WIND POTENTIAL. THE INCREASED CONVECTIVE
COVERAGE SHOULD HELP TO KEEP TEMPERATURES SLIGHTLY COOLER /LOWER
TO MIDDLE 90S/ ACROSS THE MID SOUTH.

THIS SHOULD BE THE BEGINNING OF A MUCH NEEDED PATTERN CHANGE
ACROSS THE FORECAST AREA. THE UPPER RIDGE SHOULD BE REPLACED BY
BROAD UPPER TROUGHING AND WEAK NORTHWEST FLOW ALOFT. A COLD FRONT
INITIALLY OVER THE OHIO VALLEY SUNDAY WILL DROP SOUTH INTO THE
FORECAST AREA ON MONDAY. THIS FRONT SHOULD MOVE SLOWLY SOUTH
THROUGH TUESDAY BEFORE STALLING OVER SOUTHERN PORTIONS OF THE
FORECAST AREA. THIS SHOULD RESULT IN DAILY CHANCES FOR SHOWERS AND
THUNDERSTORMS AND HOPEFULLY SOME MUCH NEEDED RAINFALL AND RELIEF
FROM THE INTENSE HEAT. THERE WILL LIKELY BE CORRIDORS OF LIKELY
THUNDERSTORM COVERAGE FROM MONDAY THROUGH WEDNESDAY...BUT
UNCERTAINTIES IN THE MODEL GUIDANCE STILL PRECLUDE LIKELY POPS IN
THE FORECAST AT THIS TIME. NEEDLESS TO SAY...LIKELY POPS MAY BE
INTRODUCED IN LATER FORECASTS ONCE FAVORED AREAS ARE IDENTIFIED.
A VERY MOIST AND UNSTABLE AIRMASS SHOULD RESIDE ALONG AND SOUTH OF
THE FRONTAL BOUNDARY THROUGH THE PERIOD...THEREFORE THERE WILL
LIKELY BE SOME POTENTIAL FOR A FEW SEVERE STORMS CAPABLE OF
LOCALIZED DAMAGING WIND GUSTS. TEMPERATURES WILL BE SEVERAL
DEGREES COOLER DUE TO INCREASED CLOUD COVER AND RAINFALL. THIS
PATTERN OF BETTER RAIN CHANCES AND COOLER TEMPERATURES SHOULD
PERSIST THROUGH THE EXTENDED FORECAST PERIOD.

JLH

&&

.AVIATION...
18Z TAFS

LOW LEVEL AIRMASS IS A LITTLE MORE HUMID AT MIDDAY THAN THE PAST
SEVERAL DAYS. A WEAK MIDLEVEL SHORTWAVE DISTURBANCE WAS ROTATING
SOUTHWESTWARD THROUGH THE TN RIVER VALLEY... HELPING TO DEVELOP
SCATTERED TSRA BETWEEN MKL AND BNA. STEERING FLOW IS WEAK... BUT
THESE CELLS SHOULD MOVE SLOWLY SW...WHILE EXPANDING INTO NORTH MS.
HAVE CONTINUED VCTS AT TUP.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM 103  80  99  78 /  20  20  20  20
MKL 102  75  98  75 /  20  20  20  20
JBR 104  78 100  76 /  20  10  20  20
TUP 100  75  96  74 /  20  30  40  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR DUNKLIN-PEMISCOT.

MS...HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Jul 6, 5:10 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
510 AM CDT FRI JUL 6 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071215-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
510 AM CDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE MID SOUTH AS HEAT
INDEX READINGS REACH OR EXCEED 105 DEGREES. HOT TEMPERATURES AND
DRY FUELS MAY CREATE AN ELEVATED FIRE DANGER ACROSS THE NORTHERN
HALF OF THE AREA.

WEAKER UPPER LEVEL RIDGING ACROSS THE SOUTHERN HALF OF THE REGION
COMBINED WITH A WEAK UPPER LEVEL DISTURBANCE WILL RESULT IN
ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A
FEW OF THESE STORMS MAY APPROACH SEVERE LIMITS AND PRODUCE
LOCALIZED DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE MID SOUTH THROUGH 8 PM
CDT SATURDAY AS HEAT INDEX READINGS REACH OR EXCEED 105 DEGREES.

THE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BREAK DOWN ON SUNDAY
RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS. A COLD FRONT
WILL DROP SOUTH INTO THE REGION ON MONDAY AND STALL ACROSS
SOUTHERN SECTIONS OF THE AREA THROUGH THE MIDDLE OF NEXT WEEK.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH
OF NEXT WEEK ACROSS THE MID SOUTH. A FEW THUNDERSTORMS MAY
APPROACH SEVERE LIMITS DURING THIS PERIOD AND PRODUCE LOCALIZED
DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND
TONIGHT ACROSS SOUTHERN PORTIONS OF THE MID SOUTH.

JLH

In the hours before

Special weather statement, Jul 6, 2:05 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
205 PM CDT FRI JUL 6 2012

TNZ021-061930-
CARROLL TN-
205 PM CDT FRI JUL 6 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 PM CDT FOR...

  NORTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS TO 50 MPH AND PEA SIZE HAIL
WAS LOCATED OVER VALE AT 205 PM CDT...MOVING SOUTHWEST AT 10 MPH.

PEOPLE IN CARROLL COUNTY...INCLUDING LOCATIONS NEAR HUNTINGDON...
SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3594 8823 3604 8849 3614 8830 3611 8820
      3599 8820
TIME...MOT...LOC 1905Z 038DEG 7KT 3608 8830
Special weather statement, Jul 6, 2:36 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
236 PM CDT FRI JUL 6 2012

TNZ002>004-021-062000-
WEAKLEY TN-CARROLL TN-HENRY TN-OBION TN-
236 PM CDT FRI JUL 6 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...

  CARROLL COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN HENRY COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS TO 50 MPH WAS LOCATED
FROM LATHAM TO 4 MILES SOUTHWEST OF BRUCETON AT 236 PM CDT...MOVING
SOUTHWEST AT 15 MPH.

PEOPLE IN CARROLL...HENRY...OBION AND WEAKLEY COUNTIES...INCLUDING
LOCATIONS NEAR HUNTINGDON...MARTIN AND MCKENZIE...SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3604 8820 3592 8821 3584 8836 3648 8901
      3651 8890 3651 8863
TIME...MOT...LOC 1936Z 056DEG 12KT 3645 8872 3598 8829
Special weather statement, Jul 6, 2:37 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
237 PM CDT FRI JUL 6 2012

MSZ005-006-009-062030-
TISHOMINGO MS-PRENTISS MS-ALCORN MS-
237 PM CDT FRI JUL 6 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 PM CDT FOR...

  EASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTH CENTRAL PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS TO 55 MPH WAS LOCATED 3 MILES
NORTHEAST OF BURNSVILLE AT 237 PM CDT...MOVING SOUTHWEST AT 15 MPH.

PEOPLE IN ALCORN...PRENTISS AND TISHOMINGO COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

&&

LAT...LON 3468 8852 3484 8866 3500 8837 3499 8831
      3487 8817
TIME...MOT...LOC 1937Z 056DEG 12KT 3487 8830
Special weather statement, Jul 6, 2:38 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
238 PM CDT FRI JUL 6 2012

MSZ002-013-014-062015-
UNION MS-MARSHALL MS-LAFAYETTE MS-
238 PM CDT FRI JUL 6 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 PM CDT FOR...

  WESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  EXTREME SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS TO 55 MPH WAS LOCATED 5 MILES
NORTHWEST OF ETTA AT 239 PM CDT...MOVING SOUTH AT 5 MPH.

PEOPLE IN LAFAYETTE...MARSHALL AND UNION COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3439 8915 3441 8935 3461 8936 3460 8930
      3459 8930 3459 8925 3460 8924 3459 8914
TIME...MOT...LOC 1939Z 006DEG 4KT 3451 8926
Special weather statement, Jul 6, 2:43 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
243 PM CDT FRI JUL 6 2012

TNZ092-062015-
HARDIN TN-
243 PM CDT FRI JUL 6 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 PM CDT FOR...

  NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS TO 50 MPH WAS LOCATED 4 MILES
NORTHWEST OF OLIVE HILL AT 243 PM CDT...MOVING SOUTHWEST AT 10 MPH.

PEOPLE IN HARDIN COUNTY...INCLUDING LOCATIONS NEAR SAVANNAH...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3510 8825 3525 8837 3536 8808 3525 8800
TIME...MOT...LOC 1943Z 035DEG 7KT 3529 8809
Local storm report, Jul 6, 2:53 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
253 PM CDT FRI JUL 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     WALNUT GROVE            35.05N 88.05W
07/06/2012                   HARDIN             TN   LAW ENFORCEMENT

            A FEW TREES DOWN NEAR THE WALNUT GROVE COMMUNITY IN
            SOUTHEASTERN HARDIN COUNTY.

&&

RRH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 11:24 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe66 min
Jul 6, 12:27 AM CDTSevere Thunderstorm WarningMEGChickasaw, Monroe33 min
Jul 6, 12:58 AM CDTSevere Thunderstorm WarningMEGChickasaw, Monroe32 min
Jul 6, 1:54 PM CDTSpecial Weather StatementMEGTishomingo36 min
Jul 6, 2:22 PM CDTSevere Thunderstorm WarningMEGTishomingo53 min
Jul 6, 2:30 PM CDTSevere Thunderstorm WarningMEGPrentiss, Tishomingo75 min
Jul 6, 2:37 PM CDTSpecial Weather StatementMEGAlcorn53 min
Jul 6, 2:38 PM CDTSpecial Weather StatementMEGUnion37 min
Jul 6, 2:51 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo54 min
Jul 6, 3:18 PM CDTSpecial Weather StatementMEGLafayette42 min
Jul 6, 3:30 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tippah, Union60 min
Jul 6, 3:44 PM CDTSpecial Weather StatementMEGCalhoun31 min
Jul 6, 3:51 PM CDTSpecial Weather StatementMEGMonroe39 min
Jul 6, 4:00 PM CDTSpecial Weather StatementMEGLee30 min
Jul 6, 4:11 PM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Yalobusha32 min
Jul 6, 4:20 PM CDTSevere Thunderstorm WarningMEGMonroe40 min
Jul 6, 4:47 PM CDTSpecial Weather StatementMEGPontotoc28 min
Jul 6, 4:53 PM CDTSevere Thunderstorm WarningMEGChickasaw, Pontotoc37 min
Jul 6, 5:17 PM CDTSpecial Weather StatementMEGChickasaw28 min
Jul 6, 6:45 PM CDTSevere Thunderstorm WarningMEGDeSoto30 min
Jul 6, 6:51 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tate24 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.